I want to send good vibes out there to all who’re starting new medicines. It can be a difficult and scary time. I hope your medicine does what it’s supposed to, and the side effects are manageable (if they exist).
has anyone used abilify/aripiprazole and not had massive weight gain and found it acc helps them with mood swings??? at 5mg per day dose. my psych said if anythign it’ll help me lose weight but my last antipsychotic (quetiapine/seroquel) made me binge like a binge and im already not happy with my weight
(i know its different for different ppl but spcifically interested in bpd ppl cause most forums are bipolar ppl so its different)
Very common: More than 1 in 10 people who take Abilify
extrapyramidal side-effects which may include abnormal muscle movements or problems controlling movement, sedation or sleepiness in adolescents
Common: More than 1 in 100 people who take Abilify
a drop in blood pressure on standing or sitting up
appetite gain and dry mouth in adolescents
faster heart rate
feeling restless and inability to sit still
The frequency of these side-effects is unknown
abnormal laboratory test results
addiction to gambling
allergic reactions such as anaphylactic reactions, swelling of the tongue or face, angioedema, itching or urticaria
changes to weight
fainting or brief loss of consciousness
loss of appetite
muscle or joint stiffness
musclepain or tenderness
neuroleptic malignant syndrome - this may be fatal. Seek medical advice if you get a fever, sweating, faster or irregular heart rate, changes in consciousness, muscle stiffness or kidney problems
oedema of the extremities
photosensitivity skin reaction
precipitation of suicide
problems controlling temperature - this may lead to decreased or increased body temperature
raised blood pressure
skin rash or rashes
slower heart rate
spasm of the throat
tardive dyskinesia - seek medical advice if you get tardive dyskinesia
thoughts of committing suicide
thromboembolism such as deep vein thrombosis or pulmonary embolism
very high blood sugar levels which may lead to ketoacidosis or coma- these may be fatal. Seek medical advice if you develop symptoms such as excessive hunger or thirst, urinating more often or weakness
Had a pretty nice day today! My parents are visiting so I had breakfast with them at their hotel. (: AND HAD A BATH IN THEIR HOTEL ROOM. GOD I MISS HAVING A BATH TUB. ; A;
And I went to the psychiatrist. That went pretty well too! I’ve been prescribed Aripiprazole instead of Olanzapine now. Hope it’ll work! (: I’m quite optimistic about it at the moment, but I am not looking forward to the few weeks of feeling HORRIBLE while my body gets used to the stuff ughh.
Back when I started taking Fluoxetine I had to stay in bed for like two weeks it made me so ill gdi. HOWEVERRR, I still believe it saved my life. Good stuff. Was worth the suffering. :9
So I decided it’s time for an update. My mum was in hospital last week and because I was with her and also so anxious, I didn’t get much college work done, which led to me getting a referral for an assessment. That basically means I’ve had this week to sort the work out or I will be action planned (not quite sure what that means but it doesn’t sound good). Thankfully I have managed to sort the work out ready to present it tomorrow and not fail completely.
Also today I started taking aripiprazole (abilify) in addition to my clozapine, quetiapine, sertraline and diazepam. So far all its done is give me indigestion.
Today I managed a run. Just 3km though. I was using my new heart rate monitor and some actual proper running shoes so I don’t have to run in crappy trainers.
College tomorrow, not really looking forward to it but me and the husband are going to a local snowboard club in the. Evening.
Have I mentioned that I kind of hate my psychiatrist as well as my therapist?
My prescription arrived and it’s not for olanzipine at all its for Aripiprazole.
And reading the information leaflet he’s given me, they’re completely different. I’d started mentally prepared myself for sleeping all day and overeating, not insomnia and stomach upset. Those side effects are why I chose quetiapine over lamotrigene.
But then again, the quetiapine information leaflet he gave me said the worst side effect was sleepiness.
So I just left my room after waking up and being on Tumblr for a while to say good morning to my mother. The TV is on, her bag is still on one of the living room chairs and her mobile phone is on one of the bookshelves in the hallway but she is nowhere in the apartment. She usually never goes anywhere without her phone and/or bag. I’m obviously convinced she’s seriously ill or about to die somewhere because I’m that logical about how my life works.
In other news, my new medication does not like me. I’m supposed to be on 5mg of Aripiprazole (or Ablify) a day. I took it for two days in a row and it already caused almost constant nausea/stomach uneasiness. This is apparently normal but that doesn’t stop it from being inconvenient. Then I started feeling like I was on the verge of developing a fever. That “hot behind the eyes” feeling coupled with a slight off-balanced feeling and drowsiness. These can also be side effects of the medication but if you develop a fever from it then that’s technically quite bad. Of course, the symptoms are also identical to the flu so I could just be getting ill at a really unfortunate time. Either way, my hypochondria had me so paranoid about the medication doing me harm that I skipped my dose last night and refuse to take any more until I’ve spoken to my therapist on the phone about it.
Honestly, I just miss my Risperidone. It gave me muscle problems but I was starting to develop quite a good relationship with it mentally and having to go through all of this stress with the Aripiprazole is not making me a happy bunny. I mean it’s made me miss three full days of college already and I still might have to miss IT this afternoon if I can’t get something sorted.
I knew something was going to upset the good streak I was on. It always does.